nancyh
  • 3 replies
  • 195 views
  • 3 followings
nancyh, March 30,  2021  5:41pm EST

Low Blood Pressure and AFIB

I've had a rough week. I've had Afib 4 days this week(not all in a row) accompanied by high (163/96)and low blood pressure (96/69). It has left me so weak that I just want to sit or lay down until it goes away. I'm on 2 different medications for Afib. Yesterday I had my mammogram and I could hardly walk into my appointment because I was exhausted. I've called my doctor's office but it takes more than a day to get back to me! (Is this normal?) I'm frustrated and tired. I've had Afib for the past 5 years and up until lately, my meds have been working well (only a few episodes a year)

Update:  I saw my doctor and he switched my medication to just Sotalol (40mg 2x day) and he would like me to see a new Electrolphysoilogist to have the procedure and my doctor is retiring. I'm concerned about both. He didn't tell me much about the new med (although I read about the warnings from the pharmacy). I go back in next Thursday for an ECG (which is good, he didn't even listen to my heart yesterday). I think it's time for a new doctor. 

3 Replies
  • AHAModerator
    AHAModerator, March 31,  2021  9:15am EST

    Good morning Nancy, 

    Thank you so much for sharing your experience with the support network. I am sorry to hear that you are experiencing this fluctuation in blood pressure and the associated exhaustion. I hope that as you continue to interact with others on the support network that you are able to hear others' stories and foster a sense of community. Unfortunately, I am not a medical professional, but I can share with you some resources about Lifestyle Strategies for AFib or different types of AFib.

    Please keep us updated on how you are feeling!

    Best wishes,

    AHA Moderator 

  • Thumper2
    Thumper2, April 1,  2021  9:14am EST

    Nancy, sorry to hear about your problems with AFib.  On the basis of my experiences, I can suggest the following.  Are you seeing an electrophysiologist (EP)?  That is a cardiologist whose specialty is AFib.  Generally, they are more up-to-date than regular cardiologists, on various possible treatments.  I hope you are taking a "blood thinner"  to prevent stroke.  I urge you not to try to "live with" AFib -- I did that for several years, but by the time I saw an EP, my heart had badly deteriorated.  As for feeling exhausted, some of that might be due to inadequate hydration -- do you drink 6-8 glasses of water every day?  I have to force myself to remember to do that, but it does make a difference.  I think some of us here also take (chelated) magnesium on a daily basis, for the same reason.   (Others may want to chime in here.)  When you see an EP, if he/she suggests your having an ablation, please think about having it done -- it is not surgery, and is often referred to as the closest thing to a "cure" that one can get for AFib.  Just make sure that your EP has done hundreds of them successfully!  Please keep us posted as to how things are going.

    Thumper2 (Judy)

  • nancyh
    nancyh, April 1,  2021  4:15pm EST

    Thank you, Judy. I'm making notes and I will ask my doctor (after reading your post, I researched my doctor further and he is a cardiologist and an Electrophysiologist) when I see him today. You gave me a lot to think about. Take care.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active